Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Apr 6, 2021, 5:45 PM CDT for Custer County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2021, 5:45 PM CDT (22:45 UTC)
- Expired
- Apr 6, 2021, 6:15 PM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
County Custer County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -649 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472
WWUS83 KLBF 062245
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
545 PM CDT Tue Apr 6 2021
NEZ038-062315-
Custer NE-
545 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL
615 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Oconto, or 23 miles northwest of Lexington, moving
north at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Callaway and Lodi.
LAT...LON 4134 10008 4134 9978 4105 9983 4104 10006
4104 10010
TIME...MOT...LOC 2245Z 184DEG 29KT 4108 9998
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Apr 6, 2:59 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 6, 2:59 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service North Platte NE 259 PM CDT Tue Apr 6 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 259 PM CDT Tue Apr 6 2021 Regarding Severe Potential...An occluding surface low sits near McCook, NE this afternoon with an inverted surface trough axis/differential heating boundary stretching northeastward to near O'Neill, NE. A dry line extended southward from this low into portions of central Kansas. The surface low and differential heating boundary intersection (evident on the periphery of a persistent stratus deck with ~20F temperature spreads) will be the primary focus for strong to severe convection through this evening locally. To the southeast of the boundary, the warm sector remains capped with the gradient in SBCAPE (~500-1000 J/kg) position just along and near a Curtis to Broken Bow line. This will be the primary zone of interest as capping continues to slowly erode over the next few hours. Confidence remains low in any storms becoming surface based before they progress eastward out of the CWA. The greatest threat of a storm becoming surface based will be across portions of Frontier, Custer,and Wheeler counties. However, the severe threat is not mitigated should storms likely remain elevated. Strong deep layer shear (~40-50kts) would support updraft organization amid ~1000 J/kg of MUCAPE and steep midlevel lapse rates (>9C/km). Forecast soundings indicate rather straight line hodographs above the effective inflow layer, so storms may have a propensity to interact with one another should they remain elevated. A more messy mode may lead to transient and very brief updraft rotation and mitigate the hail threat some. Furthermore, shear may be too strong given somewhat meager instability. With all this said, a strong to severe storm cannot be ruled out in the far southeastern CWA this afternoon, especially within the first couple hours of formation. Regarding Snow Potential...Convection continues across portions of the northern Panhandle and adjacent southwestern South Dakota. Surface temperatures have slowly fallen into the middle 30s amid evaporative cooling process. The primary upper low, currently located over NW Colorado will progress southeastward towards western Kansas through tonight. As this low approaches the area, expect increasing FGEN in the H7 to H85 layer. Cooling will continue across the Pine Ridge through this evening and a switchover to snow should occur by late evening. The best forcing arrives overnight and will this will be the greatest period to see accumulations. Potential for convective enhancement may lead to rather high rates at times, though SLRs will only remain near 5-7:1. The biggest question marks surround the warm ground temperatures and lack of very cold air aloft. Will remain conservative with the highest accumulations of around 1-3" along the higher terrain of the Pine Ridge. The ongoing Winter Weather Advisory looks on track. Some snowflakes may mix into the rain overnight as far east as Highway 83, though little to no accumulation is anticipated outside of the far northwestern CWA. Precipitation looks to slowly end from west to east through Wednesday night as the system begins to exit the area. Total QPFs should range from near 0.75" north of Highway 2 to <0.10" in southwest Nebraska. Elevated H85 flow should lead to gusty winds Wednesday afternoon as mixing is anticipated in the postfrontal airmass. A few gusts approaching 40mph cannot be ruled out. .LONG TERM...(Thursday through Tuesday) Issued at 259 PM CDT Tue Apr 6 2021 A brief lull is anticipated Thursday as shortwave ridging progresses across the Plains. Clouds clear out through the afternoon and temperatures return to the 60s and low 70s. The next upper low drops in Friday afternoon and evening. The exact track and strength of this low remains in question, though it won't have a lot of moisture to work with in the wake of Today's system. Some light precipitation is possible, though ensemble guidance suggests it should remain <0.1". Beyond Friday confidence wanes further with another potential system late weekend. Yet again this system does not look to have a lot of available moisture locally, and widespread precipitation does not look likely as of now. Additionally, deterministic solutions do not strengthen this system until it passes off to the east. This system may linger into early next week, and until solutions converge confidence remains too low to include more than slight chances of precip. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1248 PM CDT Tue Apr 6 2021 Isolated thunderstorms are possible across wrn and ncntl Nebraska this afternoon and this evening (21z-05z). IFR/MVFR/local LIFR ceilings and vsby in rain and snow should be fairly widespread north of highway 2 this afternoon, tonight and Wednesday morning. This flight concern will decrease south with MVFR/local IFR ceilings expected along and south of Interstate 80. A gradual improvement to VFR from west to east is expected across wrn Nebraska Wednesday morning with VFR becoming widespread west of highway 83 by 18z Weds. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 AM MDT Wednesday for NEZ004. && SHORT TERM...Brown LONG TERM...Brown AVIATION...CDC
Hazardous weather outlook, Apr 6, 3:07 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 307 PM CDT Tue Apr 6 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-072015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 307 PM CDT Tue Apr 6 2021 /207 PM MDT Tue Apr 6 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms capable of small hail are possible across western and north central Nebraska this evening. An isolated severe storm or two may form along and east of a line from Stockville to Callaway, Taylor and O'Neill. Large hail is the primary severe weather hazard. Snow is possible this evening over the Pine Ridge of northern Sheridan county and portions of the eastern Panhandle. Accumulations of 1 to 4 inches are possible with the heaviest amounts across northern Sheridan county. See the latest winter weather bulletin for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Elevated fire weather conditions are likely across southwest Nebraska, the southern Sandhills and the southern Panhandle. Thursday. This area is being monitored for a possible Fire Weather Watch. Northwest winds gusting to 30 mph and afternoon humidity below 15 percent are the concern. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Apr 6, 5:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
545 PM CDT Tue Apr 6 2021
NEZ038-062315-
Custer NE-
545 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL
615 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Oconto, or 23 miles northwest of Lexington, moving
north at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Callaway and Lodi.
LAT...LON 4134 10008 4134 9978 4105 9983 4104 10006
4104 10010
TIME...MOT...LOC 2245Z 184DEG 29KT 4108 9998
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:03 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 27 min |
| Apr 5, 7:42 PM CDT | Special Weather Statement | LBF | Garfield | 48 min |
| Apr 5, 8:57 PM CDT | Special Weather Statement | LBF | Rock | 33 min |
| Apr 6, 3:22 AM CDT | Winter Weather Advisory | LBF | Sheridan | 31 hr |
| Apr 6, 9:12 AM CDT | Special Weather Statement | LBF | Boyd | 48 min |
| Apr 6, 6:12 PM CDT | Special Weather Statement | LBF | Custer | 33 min |
| Apr 6, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| Apr 6, 6:37 PM CDT | Special Weather Statement | LBF | Hooker | 38 min |
| Apr 6, 6:49 PM CDT | Special Weather Statement | LBF | Logan, Thomas | 41 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.